ST. JUDE MEDICAL, INC. INQUIRY AFOCUSII¿ (4 F DOUBLE LOOP) CATHETER 20 ELECTRODE, 7F; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Back to Search Results |
| Model Number |
IBI-87008 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
10/08/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
One duodecapolar, double loop, inquiry afocusii diagnostic catheter was received for evaluation.No blood-like substance (bls) was noted on the returned device.A bend and kinks in the catheter shaft were noted proximal to the spiral loop/shaft transition.A tear in the catheter shaft with protruding braided wires was also noted proximal to the spiral loop/shaft transition.No other visual anomalies were noted.The catheter deflected when actuating the steering mechanism; however, the catheter did not deflect in the correct shape according to specifications, due to bends and tear in the shaft.The investigation concluded that the cause of the damaged and kinked shaft was due to the catheter being over torqued during use.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the damaged and kinked shaft is consistent with damage during use.
Event or Problem Description
This report is to advise of an event observed during analysis confirming a tear in the catheter shaft.